Horrible Reactions from SleepNOw or contrast die....anybody? Help!

Discussion in 'Fibromyalgia Main Forum' started by 2sic2mooov, Nov 27, 2008.

  1. 2sic2mooov

    2sic2mooov New Member

    MRI last night with contrast die. Doc ordered after having strange spells of sorts with gurggling in ear, numb hand and feet L side, and then brain goes on pause for a minute or so. Dr. did contrast MRI last night. Later I took a SLEEP NOW otc for sleep as others were giving me hangover and brain fog the next day.

    Woke up and as soon as feet hit the floor became very dizzy and heart started hammering like crazy. Very faint. then of course panic type attack sets in. Shaking, hard to swallow, nauseaus, etc. Just wondering if anyone had similare Reaxtion to this otc drug (which is all herbal and no stimulants supposedly...valerian, passionflower, CoQ10, white willow extract, Melatoninin powder, hops, lavender powder, scuttellaria powder).

    Doc wants me in for a look but first wanted to check if others had this reaction. Thanks
  2. simonedb

    simonedb Member

    seems more likely it was the dye, some people do react to that
    or maybe the combination made u more sensitive
  3. sleepyinlalaland

    sleepyinlalaland New Member

    but I've just learned that YES there can be disconcerting side-effects to the dye used for MRI's.

    My father just had his first and only MRI a few days ago and when I called him the day-after, he reported feeling really krap*y. Had a headache that wouldn't quit and had earlier in the day had a sudden attack of weakness and dizziness that left him sinking to his knees on the floor.

    I didn't know ANYTHING about MRIs so I asked if he'd had to take a medication beforehand. He had of course and I looked up side-effect to the dye and sure enough that was what he was going through! He was greatly relieved because he feared that he was really suddenly declining from the condition that is being investigated. It never fails to stun me how little simple communication is given to patients on the what-to-expect front.

    Anyway, his side-effects were gone the day after that and hopefully yours will cease too.
  4. 2sic2mooov

    2sic2mooov New Member

    They told me signs of dye reaction would be headache, burning etc...but not afftereffects the next day. I didn't take any meds before, so I dont know what that would be. Yes...I did feel there was little communication before the test. I didnt know it was an IV dye test until they started it. i thought it was going to be a simple non contrast test.

    Thanks for your info...this kept me down all day and having to go out to help get dinner ready for family and guests. It worked out but now am at 2 AM and not wanting to take rx for sleep again. You just cant get it right....either too much or not enough of what we are seeking to fix us.
  5. elliespad

    elliespad Member

    Couple thoughts. I had surgery last year which first required Cardiac Clearances, and I had the DYE for a CT Angiogram. I had horrible reactions later, also affected my veins HORRIBLY. I later learned that the dye is a Histamine Releaser which "we" are supposed to avoid with anesthesia, so that may be playing into your problems.

    Secondly, I looked up the product, Sleep Now, as I take several products containing similar ingredients. Your Sleep Now contains SUCRALOSE, which is an Artificial Sweetner. And one of the more evil ones in my opinion. So that may be the offending ingredient.

    Just my thoughts.
    [This Message was Edited on 11/28/2008]